What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 21, 2:09 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 21, 2:09 PM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
309 PM EDT Thu Sep 21 2017
.SHORT TERM /Tonight through Friday Night/...
Very warm and muggy conditions persist across north and central
Georgia with temps in the 80s to lower 90s. A few storms have popped
up along the ridges of northeast Georgia but a weak flow aloft is
limiting development/movement off the higher terrain.
Through Friday night/early Saturday, an upper ridge of high pressure
will remain firmly entrenched across the mid-MS Valley and lower
Great Lakes region while a weak upr lvl circulation drifts (extends)
from eastern North Carolina to the Gulf Coast/panhandle of Florida.
Diurnally-driven, mainly afternoon and evening, convection will be
widely scattered (20-30%) at best, with no significant "driver" or
low lvl forcing nor wind shear to sustain anything long-lasting.
Temperatures will continue to run 5-10F degrees above normal.
DJN.83
.LONG TERM /Saturday through Thursday/...
A broad upper-level ridge will dominate the eastern CONUS over the
weekend. This ridge will draw moisture from the Atlantic Ocean over
the region to begin the extended period. Impulses within the upper
level flow will provide a focus for diurnally driven showers and
thunderstorms on Saturday afternoon. As such, PoPs in central and
northern GA could be as high as 30 percent. Not confident in
increasing PoPs beyond that due to a lack of surface-based forcing.
High relative humidity values coupled with light winds could lead to
areas of patchy fog in the early morning hours during the weekend.
The upper ridge will break down early next week and then re-develop
in the middle of the week.
GFS/ECMWF/NAM/Canadian models all continue to keep Hurricane Maria
well to the east of our region. No direct impact from Maria is
expected to occur in the extended forecast period and Maria will
instead pass through the South Atlantic Ocean beginning on Sunday.
Proximity of Maria off the east coast will maintain a general
northeasterly flow over the region which will keep temperatures
moderated and set up a zone of subsidence over the southeastern
CONUS, which will promote drier and more stable conditions. PoPs are
expected to decrease to minimal values beginning on Sunday and into
next week. Warm and generally dry conditions are also to be expected
throughout the remainder of the extended period.
KING
&&
AVIATION...
18Z Update...
Much of the area (North/Central GA) between an upr low over
eastern NC and an upr ridge over the mid MS Valley. Weak impulses
embedded within NNE flow aloft expected to trigger spotty showers
and isold tstms through this evening, but identifying specific
locations at this point is challenging. Looks like sfc winds will
start off N-NE, gradually becoming more E-NE Friday.
No major impacts overnight aside from localized ground
fog resulting in brief reduction to vsbys, especially around
KMCN. Friday, sct cumulus pop btwn 16-18z with isolated to widely
scattered short-lived aftn convection.
//ATL Confidence...18Z Update...
Medium to high on all elements.
DJN.83
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 86 66 85 / 20 20 10 10
Atlanta 70 85 69 85 / 20 20 10 10
Blairsville 58 82 60 82 / 20 30 20 20
Cartersville 66 87 66 86 / 20 20 10 10
Columbus 73 89 69 87 / 20 30 10 20
Gainesville 69 84 66 84 / 20 20 10 10
Macon 68 87 67 86 / 20 30 20 20
Rome 67 87 66 87 / 20 20 10 10
Peachtree City 65 86 66 85 / 20 20 10 20
Vidalia 70 88 69 86 / 20 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DJN.83
LONG TERM....09
AVIATION...DJN.83
Hazardous weather outlook, Sep 21, 12:45 PM EST, 4 hours 40 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
145 PM EDT Thu Sep 21 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
145 PM EDT Thu Sep 21 2017
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...This afternoon and Tonight...
The probability for widespread hazardous weather is low.
Isolated to widely scattered thunderstorms are possible through this
evening, but most areas will remain dry. The primary hazards will be
locally heavy rain, cloud to ground lightning, and brief gusty
winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
There is a chance of thunderstorms Friday and Saturday, mainly
during the afternoon and evening. The primary hazards will be
lightning, along with brief heavy rain and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 21, 4:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT THU SEP 21 2017
GAZ111>113-212145-
Toombs GA-Wheeler GA-Montgomery GA-
516 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...WHEELER AND
MONTGOMERY COUNTIES UNTIL 545 PM EDT...
At 516 PM EDT...a line of strong thunderstorms was along a line
extending from near Normantown to Landsburg...and moving southeast at
10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lyons, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Center, Landsburg, South Thompson and
Rock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3203 8250 3204 8277 3223 8278 3230 8236
3229 8235 3229 8230 3216 8225
TIME...MOT...LOC 2116Z 334DEG 9KT 3228 8237 3221 8269
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 21, 4:27 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT THU SEP 21 2017
GAZ097-212200-
Laurens GA-
527 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS COUNTY UNTIL 600
PM EDT...
At 527 PM EDT...a strong thunderstorm was over Rentz, or 12 miles
southwest of Dublin...moving south at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dexter, Cadwell and Rentz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3233 8309 3241 8313 3247 8310 3247 8293
3235 8288 3228 8300
TIME...MOT...LOC 2127Z 356DEG 6KT 3240 8303
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Sep 21, 4:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
553 PM EDT THU SEP 21 2017
GAZ074-085-212230-
Washington GA-Johnson GA-
553 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 630 PM EDT...
At 553 PM EDT...a strong thunderstorm was near Harrison, or 7 miles
northwest of Wrightsville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wrightsville, Harrison and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3289 8286 3285 8270 3271 8272 3275 8294
TIME...MOT...LOC 2153Z 019DEG 8KT 3282 8280
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 21, 4:57 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT THU SEP 21 2017
GAZ109-212230-
Dodge GA-
557 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE COUNTY UNTIL
630 PM EDT...
At 557 PM EDT...a strong thunderstorm was near Plainfield, or 10
miles north of Eastman...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eastman, Chester, Dubois, Gresston, Plainfield, Yonkers and Roddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3232 8329 3243 8315 3237 8311 3225 8305
3217 8321
TIME...MOT...LOC 2157Z 019DEG 8KT 3234 8313
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 21, 5:09 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT THU SEP 21 2017
GAZ007-014-015-212245-
Gilmer GA-Dawson GA-Lumpkin GA-
609 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND WESTERN LUMPKIN COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT...a strong thunderstorm was over Len Foote Hike Inn, or
12 miles north of Dawsonville...moving southwest at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Amicalola Falls State Park, Len Foote Hike Inn, Nimblewill, Black Gap
Shelter and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3464 8420 3462 8420 3460 8419 3463 8417
3463 8416 3456 8410 3444 8424 3452 8431
3463 8433 3465 8421
TIME...MOT...LOC 2209Z 052DEG 6KT 3459 8420
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Sep 21, 5:12 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT THU SEP 21 2017
GAZ076-085-086-212245-
Jefferson GA-Emanuel GA-Johnson GA-
612 PM EDT THU SEP 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHWESTERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was near Kite, or 14 miles east
of Wrightsville...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Kite, New Home, Meeks, Blundale and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3259 8253 3267 8265 3282 8258 3282 8252
3285 8252 3283 8233 3261 8232
TIME...MOT...LOC 2212Z 013DEG 10KT 3276 8248
HAIL...0.75IN
WIND...50MPH